Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can I swift Zidovudina to Tenofovir to diminush nausea
Dec 21, 2012

Dear Doctor Henry,

I am writing from Brazil. 54 years old, male. I started my regime (Lamivudina Zidovudina Efavirenz) 10 weeks ago with CD4 534 and Viral Load 71.214. Today my CD4 reached 568 and my Viral Load dropped to 61. So happy. But, since the beginning of my meds I am having nausea 24 hours per day. Ive read that Zidovudina should be the reason of the nauseas. So, based on statements and positive experience of people who had the same problem, Id suggested my doctor to swift Zidovudina to Tenofovir. He did not agree with my assumptions. According to him, the regime he prescribed to me is far the highly recommended for beginners. He is quite convinced that Zidovudina (acts deeply in the Central Nervous System, he says) is the best med to prevent mental disorders. I have ho arguments to context him. Since the nausea is driving me nuts, I would very much appreciate your kind opinion on that. Thans and regards. Luís

Response from Dr. Henry

Though zidvodine may in some cases be a better drug for brain/central nervous system issues, tenofovir is better tolerated with less gut side effects. That is one reason why in US there has been a large shift from use of zidovudine to tenofovir in most initial regimens over the last decade. KH



Previous
Need Replacement Drug For Ziagen
Next
atripla and stone issues

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement